DysA case report of acute polyradiculoneuritis developing after multiple injections of botulinum toxin for cervical dystonia
Onoue H, Matsunobu A, Nagaishi A, Yukitake M, Kuroda Y.
Department of Internal Medicine, Section of Neurology, Saga Medical School.
A 68-year-old man receiving four times of injection of botulinum toxin type A for cervical dystonia developed acute polyradiculoneuritis 10 weeks after the final injection. He had been complaining of paresthesia in four limbs after the second injection of the treatment.
On neurological examination, bilateral facial palsy, bulbar palsy, difficulty of breath, flaccid paralysis of all limbs, sensory disturbance of all modality and areflexia in all limbs, and positive Lasèque sign were noted. Albuminocytological dissociation was present in the CSF and the conduction velocity was significantly impaired in all peripheral nerves examined. After receiving two times of intravenous highdose IgG and two times of pulse therapy, his neurological deficits gradually improved. To our knowledge, this is the third case report of acute polyradiculoneuropathy
developing after botulinum toxin therapy, suggesting that botulinum toxin therapy is involved in the pathogenesis in our case.